MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device cup felt like it was difficult to open during the examination (unspecified examination).The device was replaced and the intended procedure was completed using a similar device.There was no patient harm, no user injury reported due to the event.Device cleaning, disinfection, and sterilization (cds) information noted that there is no ultrasonic cleaner and instead, a neutral detergent was used for cleaning.The facility sterilization is unknown.No lubrication noted.Device evaluation found the arms of the cups (the linkage mechanism at the distal end) had foreign materials.This report is being submitted due to device reprocessing issue (no ultrasonic cleaner used on the device during reprocessing, arms of the cups had foreign materials).
 
Additional Manufacturer Narrative
The subject device was received and evaluated.The model name was fb-21k-1.The lot# was k0721 and the identification# was 9118.Device evaluation noted there was resistance when opening and closing the forceps.The customer reported issue of device cup felt like it was difficult to open was confirmed.Furthermore, evaluation noted the arms of the cups (the linkage mechanism at the distal end) had foreign materials.Testing of device performed an ultrasonic cleaning of the forceps tip removed foreign matter and made opening and closing lighter, however, there was resistance to opening and closing action.After applying lubricant, the cup opened and closed smoothly.There was no abnormality such as buckling in insertion portion.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that a combination of foreign matter adhesion and insufficient lubrication application caused the event.The adhesion of foreign matter is likely due to insufficient cleaning, or that it has not been sufficiently cleaned due to the passage of time after use.The following is included in the instructions for use (ifu): "after using this instrument, reprocess and store it according to the instructions in chapter 4, ¿reprocessing¿ and chapter 5, ¿storage¿.Improper and/or incomplete reprocessing or storage can present an infection control risk, cause equipment damage or reduce performance." "reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups." "ultrasonic cleaning 1.Immerse the entire instrument in the ultrasonic cleaner containing detergent solution.2.Clean ultrasonically for 30 minutes.For details on operation of the ultrasonic cleaner, refer to the instruction manual of the ultrasonic cleaner.3.Remove the instrument from the detergent solution." "lubrication 1.Immerse the insertion portion in the lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the cups two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori- 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15389348
Report Number9614641-2022-00281
Device Sequence Number5648227
Product Code EOQ
UDI-Device Identifier04953170029776
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Device Lot Number07K21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown